On finite pseudorandom binary sequences, V. on (nα) and (n2α) sequences

Christian Mauduit, András Saŕközy

Research output: Contribution to journalArticle

12 Citations (Scopus)


Let k be a positive integer and α be a real number, and for n = 1,2,... let en = +1 if the fractional part of nkα is < 1/2 and en = -1 if it is ≥ 1/2. The pseudorandom properties of the sequence e1, e2,... are studied. As measures of pseudorandomness, the regularity of the distribution relative to arithmetic progressions and the correlation are used. Here the special cases k = 1 and k = 2 are studied (while the case k > 2 will be studied in the sequel).

Original languageEnglish
Pages (from-to)197-216
Number of pages20
JournalMonatshefte fur Mathematik
Issue number3
Publication statusPublished - Jan 1 2000



  • Correlation
  • Diophantine approximation
  • Pseudorandom
  • Uniform distribution

ASJC Scopus subject areas

  • Mathematics(all)

Cite this